4yr old has middle ear infection with a fever of 38.9C. Also chesty cough but chest is clear. On amoxicillin today & panadol (acetaminophen). When worry about temp?

If temp is >40.5C. contact your doctor if it doesn't respond to another dose of Panadol (acetaminophen) and cool compresses within 30 minutes. Fever is the body's way of fighting infection, and in it self is not harmful at lower numbers except your child will feel uncomfortable and is more likely to get dehydrated if not drinking enough fluids. See doctor if fever >48 hours or your child seems more ill.
Time needs. Any time you start an antibiotic you are playing catch-up with an established infection.It will take time for absorbed antibiotic to achieve a level in the kids body that will start winning the battle with the germ.With Amoxicillin,I expect the fever to start going down within 36 hours if it is the right drug for that germ.If the kid has other issues, like a flu, it may cause the fever to linger.

Related Questions

17mth old-virus cough and middle ear infection. 1 ear now has a bit of fluid behind it. Only did 1 course amoxicillian. Ears red on outside now. Why?

Fluid behind ears. Fluid behind ears can takes a few weeks to completely clear after finishing a course of antibiotics. The redness you describe may be from fever (check w/ thermometer), rubbing at ears. Also could be a sign of a rash on the rest of the body. Read more...

Child is on antibiotic, Amoxicillin 7.5ml BID. Has three days left and has started to run fevers again. Had an outer and middle ear infection. Why?

Fever on abx. Fever while on antibiotics can be something as simple as he has contracted a viral illness that is not responsive to antibiotics at all (not that uncommon a week after you have been in a germy doctor office) to something more serious like development of a resistant infection that is not responding to the Amoxicillin. You really need to make a follow-up visit with your doctor in the next day or two. Read more...